Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 27, NWS Honolulu, HI

December 10, 2011Hawaii County, Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 10, 2011, 10:38 AM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 10:38 AM HST (20:38 UTC)
Expired
Dec 11, 2011, 7:42 PM HST
In force
33 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2011-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2011-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWHW70 PHFO 102038
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1038 AM HST SAT DEC 10 2011

...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA...

.EXPECT STRONG EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA DUE
TO THE TIGHTENING PRESSURE GRADIENT OVER THE UPPER ELEVATIONS ON
MAUI.

HIZ022-110245-
/O.NEW.PHFO.WI.Y.0027.111210T2038Z-111211T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1038 AM HST SAT DEC 10 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
7 follow-up statements
112 
WWHW70 PHFO 110133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST SAT DEC 10 2011

...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA...

.EXPECT STRONG EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA DUE
TO THE TIGHTENING PRESSURE GRADIENT OVER THE UPPER ELEVATIONS ON
MAUI. THIS ADVISORY MAY NEED TO BE EXTENDED BEYOND MIDNIGHT HST
TONIGHT IF THE WINDS REMAIN STRONGER THAN EXPECTED.

HIZ022-111000-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
333 PM HST SAT DEC 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE
DRIVING.

&&

$$

HOUSTON
048 
WWHW70 PHFO 110232
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
432 PM HST SAT DEC 10 2011

...WIND ADVISORY FOR THE KOHALA DISTRICTS ON THE BIG ISLAND AND THE
SUMMIT OF MOUNT HALEAKALA...

HIZ025-026-111000-
/O.EXA.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
432 PM HST SAT DEC 10 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH
PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE
HIGH WINDS.

&&

$$

HIZ022-111000-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
432 PM HST SAT DEC 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE
DRIVING.

&&

$$

HOUSTON
343 
WWHW70 PHFO 110943
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1143 PM HST SAT DEC 10 2011

...WIND ADVISORY FOR THE KOHALA DISTRICTS ON THE BIG ISLAND AND
THE SUMMIT OF MOUNT HALEAKALA...

HIZ022-025-026-111600-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-111211T1600Z/
HALEAKALA SUMMIT-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
1143 PM HST SAT DEC 10 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY SUNDAY MORNING.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH
PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE
HIGH WINDS.

&&

$$

BIRCHARD
875 
WWHW70 PHFO 111335
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST SUN DEC 11 2011

...WIND ADVISORY CANCELLED FOR THE BIG ISLAND... 
...WIND ADVISORY CONTINUES FOR THE SUMMITS AND UPPER SLOPES OF
HALEAKALA...

HIZ025-026-111445-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-111211T1600Z/
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
335 AM HST SUN DEC 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$

HIZ022-120145-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-111212T0200Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
335 AM HST SUN DEC 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON.

* WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH
PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE
HIGH WINDS.

&&

$$

BIRCHARD
157 
WWHW70 PHFO 112210
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1210 PM HST SUN DEC 11 2011

...WIND ADVISORY NOW IN EFFECT FOR OAHU...
...WIND ADVISORY CONTINUES FOR THE SUMMITS AND UPPER SLOPES OF
HALEAKALA...

HIZ005-007-010-121015-
/O.EXB.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/
OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU-
INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY
1210 PM HST SUN DEC 11 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH AND GUSTY.

* TIMING...THROUGH TONIGHT.

* IMPACTS...THE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ022-120200-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-111212T0200Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1210 PM HST SUN DEC 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. 

* WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH
PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE
HIGH WINDS.

&&

$$

CRAIG
995 
WWHW70 PHFO 112354
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
154 PM HST SUN DEC 11 2011

...WIND ADVISORY NOW IN EFFECT FOR THE ISLAND OF LANAI...
...WIND ADVISORY CONTINUES FOR OAHU...
...WIND ADVISORY EXTENDED FOR THE SUMMITS AND UPPER SLOPES OF
MOUNT HALEAKALA ON MAUI...

HIZ014-015-121200-
/O.EXA.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
154 PM HST SUN DEC 11 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY FOR LANAI...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ022-121200-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
154 PM HST SUN DEC 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY.

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH
PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE
HIGH WINDS.

&&

$$

HIZ005-007-010-121200-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/
OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU-
INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY
154 PM HST SUN DEC 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...THE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CRAIG
957 
WWHW70 PHFO 120542
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
742 PM HST SUN DEC 11 2011

...WIND ADVISORY CANCELLED...

.ALTHOUGH TRADE WINDS REMAIN LOCALLY GUSTY...THE WINDS HAVE
DIMINISHED BELOW ADVISORY LEVELS THIS EVENING...AND ARE EXPECTED
TO REMAIN SO THROUGH THE NIGHT. 

HIZ005-007-010-014-015-022-120645-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/
OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU-LANAI MAKAI-
LANAI MAUKA-HALEAKALA SUMMIT-
INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY...
MANELE...LANAI CITY...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
742 PM HST SUN DEC 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:00 AM HST, 38 minutes earlier.

Area forecast discussion, Dec 10, 10:00 AM HST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SAT DEC 10 2011

.SYNOPSIS...
SURFACE HIGH PRESSURE FAR NORTH OF THE AREA WILL MAINTAIN TRADE
WINDS THROUGH NEXT WEEK. INSTABILITY DUE TO AN UPPER LEVEL TROUGH
AND ABUNDANT LOW-LEVEL MOISTURE MOVING IN FROM THE EAST OF THE
ISLANDS WILL MAINTAIN WET WEATHER...WITH LOCALLY HEAVY RAINFALL
POSSIBLE ACROSS MOST OF THE ALOHA STATE INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
A NEARLY STATIONARY SURFACE RIDGE EXTENDS SOUTHWEST FROM A 1029 MB
HIGH NEAR 37N 154W THROUGH A POINT ABOUT 715 MILES NORTH NORTHWEST
OF KAUAI. A NEARLY NORTH TO SOUTH ORIENTED SURFACE TROUGH LOCATED
ABOUT 215 MILES EAST OF HILO IS PROPAGATING SLOWLY WESTWARD. THE
PRESSURE GRADIENT OVER THE HAWAIIAN ISLANDS...WHICH ARE NEARLY
SANDWICHED BETWEEN THESE SURFACE FEATURES...IS MAINTAINING FRESH
TRADES ACROSS THE ISLANDS THIS MORNING. DUE TO THE PRESENCE OF THE
TROUGH APPROACHING FROM THE EAST...THE WIND DIRECTION IS ALSO
GRADUALLY BACKING TO A MORE NORTHEASTERLY AZIMUTH.

ALOFT...WATER VAPOR IMAGERY AND SATELLITE DERIVED UPPER LEVEL WINDS
INDICATE MID- AND UPPER-LEVEL TROUGHING OVER THE ISLANDS...WHICH IS
PRODUCING ATMOSPHERIC INSTABILITY ACROSS THE STATE. SATELLITE
IMAGERY AND RADAR REFLECTIVITY DATA INDICATE CUMULUS CLOUDS WITH
EMBEDDED SCATTERED CONTINUE TO BE CARRIED OVER THE ISLANDS IN THE
LOW-LEVEL NORTHEASTERLY TRADE WIND FLOW. OVER THE EASTERNMOST
ISLANDS...THE WESTERN EDGE OF A 300 MILE WIDE AREA OF OVERCAST
LAYERED CLOUDS WITH EMBEDDED SHOWERS AND ISOLATED THUNDERSTORMS IS
LOCATED ABOUT JUST EAST OF MAUI AND THE BIG ISLAND. THIS WESTERN
EDGE HAS BEEN SPREADING WESTWARD AT ABOUT 20 MPH. THIS FEATURE WILL
CONTINUE TO MOVE OVER THE ISLANDS...AND BRING CLOUDY SKIES AND
FREQUENT SHOWERS THROUGH THE DAY TODAY. SOME OF THESE SHOWERS MAY BE
LOCALLY HEAVY.

AS THE SURFACE TROUGH APPROACHES THE STATE LATER TONIGHT...THE
NORTHEASTERLY SURFACE WINDS OVER THE ISLANDS WILL CONTINUE TO
STRENGTHEN. THEN AS THE TROUGH MOVES OVER THE ISLANDS ON SUNDAY...
THE WINDS WILL WEAKEN AND VEER TO AN EAST SOUTHEAST DIRECTION.
SURFACE HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN GENTLE TO
MODERATE TRADES DURING THE FIRST HALF OF THE NEW WORK WEEK.

BASED ON THE LATEST OUTPUT FROM THE FORECAST MODELS...THE MID- AND
UPPER-LEVEL TROUGHING WILL REMAIN OVER THE ISLANDS THROUGH WEDNESDAY
MORNING. AT THE SAME TIME...ABUNDANT LOW-LEVEL MOISTURE WILL LIKELY
CONTINUE TO ADVECT OVER THE ISLANDS FROM THE EAST. THEREFORE...THE
POSSIBILITY OF LOCALLY HEAVY SHOWERS WILL CONTINUE THROUGH WEDNESDAY
MORNING. THUNDERSTORMS ARE ALSO MENTIONED IN THE FORECAST STARTING
TONIGHT AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. WE WILL
HAVE TO DECIDE LATER TODAY WHETHER OR NOT THE THREAT OF FLASH
FLOODING IS GREAT ENOUGH TO REQUIRE A FLASH FLOOD WATCH FOR
PARTS...OR ALL...OF THE STATE STARTING TONIGHT OR SUNDAY.

A SURFACE RIDGE WILL BUILD NORTHWEST OF THE ISLANDS ON WEDNESDAY...
WHILE THE UPPER-LEVEL TROUGH WILL SHIFT SOUTHEASTWARD AWAY FROM THE
AREA. AS A RESULT...THE ATMOSPHERE WILL STABILIZE AND THE THREAT OF
HEAVY SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH.

RECENT RUNS OF THE GFS AND ECMWF MODELS CONTINUE TO INDICATE A FRONT
MAY PUSH DOWN OVER THE ISLANDS FROM THE NORTHWEST FRIDAY. IF SO...A
STRONG HIGH WILL BUILD IN BEHIND THE FRONT AND BRING A RETURN OF
BREEZY TRADE WINDS NEXT WEEKEND.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED...BUT LOCALLY HEAVY SHOWERS WILL PRODUCE
MVFR CIG AND VIS. AIRMET TANGO IS IN EFFECT FOR LOW LEVEL TURB S
THRU W OF MT ON KAUAI...OAHU...MOLOKAI...LANAI AND MAUI. INCREASING
CLOUDS AND SHOWERS REQUIRES AIRMET SIERRA FOR MT OBSC FOR WINDWARD
MAUI...MOLOKAI THE BIG ISLAND.

&&

.MARINE...
THE CURRENT NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DIMINISH...
DROPPING BELOW THE HIGH SURF ADVISORY THRESHOLD LATER TODAY...SEE
THE LATEST HIGH SURF ADVISORY FOR DETAILS. THIS SWELL WILL CONTINUE
TO GRADUALLY FADE AWAY THROUGH MONDAY. A NORTHWEST SWELL ARRIVING ON
TUESDAY WILL PEAK WELL BELOW THE HIGH SURF ADVISORY CRITERIA ALONG
NORTH AND WEST FACING SHORES ON WEDNESDAY...WHILE ANOTHER NORTHWEST
SWELL ARRIVING WEDNESDAY NIGHT WILL PEAK BELOW THE ADVISORY
THRESHOLD ON THURSDAY. A LARGER NORTHWEST SWELL IS EXPECTED TO
ARRIVE ON FRIDAY...WHICH MAY PRODUCE SURF NEAR THE HIGH SURF
ADVISORY THRESHOLD.

FRESH TO STRONG EAST NORTHEAST TO NORTHEAST WINDS ALONG WITH LARGE
COMBINED SEAS DUE TO THE NORTHWEST SWELL AND LOCALLY GENERATED TRADE
WIND WAVES WILL PRODUCE SMALL CRAFT ADVISORY...SCA...CONDITIONS FOR
ALL HAWAIIAN WATERS THROUGH THIS AFTERNOON. THE SCA WILL LIKELY BE
DISCONTINUED FOR SOME AREAS...SUCH AS THE WATERS SOUTHEAST OF THE
BIG ISLAND...AS THE NORTHWEST SWELL CONTINUES TO DECLINE THIS
EVENING.

HAVE ALREADY INTRODUCED THUNDERSTORMS OVER PARTS OF THE WINDWARD
MAUI AND BIG ISLAND COASTAL WATERS FOR TODAY. THE DEEP CONVECTION
MAY SPREAD TO ADDITIONAL HAWAIIAN WATERS TONIGHT. IF SO...WE MAY
ISSUE A MARINE WEATHER STATEMENT LATER TODAY TO DESCRIBE POTENTIAL
HAZARDS TO MARINERS...SUCH AS REDUCED VISIBILITIES IN LOCALLY HEAVY
DOWNPOURS...STRONG GUSTY WINDS...LOCALLY ROUGH SEAS AND FREQUENT
LIGHTENING.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY THROUGH 600 PM HST THIS EVENING FOR NORTH AND
WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU...NORTH FACING SHORES
OF MOLOKAI AND LANAI...AND WEST FACING SHORES OF THE BIG ISLAND.

MALL CRAFT ADVISORY THROUGH 600 PM HST THIS EVENING FOR THE WATERS
SOUTH OF THE BIG ISLAND.

SMALL CRAFT ADVISORY THROUGH 600 AM HST SUNDAY MORNING FOR ALL
HAWAIIAN WATERS...EXCEPT THE WATERS SOUTH OF THE BIG ISLAND.

&&

DISCUSSION/MARINE...HOUSTON
AVIATION...CRAIG

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.